Wisconsin, 2016

Winter Storm in Wisconsin, February 2 to 3, 2016

February 2 to 3, 2016 · NWS GRB · 19 events in 19 counties and zones

A winter storm impacted most of the area during the afternoon and evening hours of February 2nd as a strong low pressure system moved from the central Plains to northern Lower Michigan, then continued northeast to western Quebec. Five to eight inches of snow fell in about 6 hours during the afternoon of the 2nd.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A winter storm impacted most of the area during the afternoon and evening hours of February 2nd as a strong low pressure system moved from the central Plains to northern Lower Michigan, then continued northeast to western Quebec.

Five to eight inches of snow fell in about 6 hours during the afternoon of the 2nd. Blustery east and northeast winds gusted to around 35 mph as the storm system passed to the south. The wet, heavy snow was accompanied by lightning and thunder in Manitowoc County and Calumet County. Some freezing rain and mixed precipitation also fell across parts of central and east central Wisconsin. The highest snowfall totals from the storm included 7.6 inches southwest of Big Falls (Waupaca Co.), 7.5 inches in the Wautoma area (Waushara Co.) and near Suring (Oconto Co.), 7.2 inches near Wisconsin Rapids (Wood Co.) and near Pulcifer (Shawano Co.), and 7.0 inches near Plover (Portage Co.).

An additional 1 to 3 inches of snow fell across the Fox Valley and lakeshore counties on the 3rd as an upper level disturbance moved across the state.

Snow moved into Vilas County on the afternoon of the 2nd, and continued through the morning of the 3rd due to lake effect snow showers behind the departing surface low pressure system. Highest snowfall totals in Vilas County included 7.8 inches at Lac du Flambeau, and 7.0 inches at Rest Lake and near Manitowish Waters.

New daily snowfall records were set for February 2nd at Appleton (Outagamie Co.), Stevens Point (Portage Co.), and Sturgeon Bay (Door Co.), each breaking their previous record by at least an inch.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 2, 5:10 AM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Feb 2, 5:10 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
510 AM CST TUE FEB 2 2016

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 332 AM CST TUE FEB 2 2016

FIRST ISSUE TODAY.  CLEAR SKIES...LIGHT WINDS AND AREAS OF FOG
DEVELOPED THIS MORNING. WITH TEMPERATURES BELOW FREEZING...ISSUED
A SPS FOR SLIPPERY ROADS FOR THE MORNING COMMUTE PRIOR TO THE
WINTER STORM WORKING INTO THE AREA LATER TODAY. LOWER VISIBILITIES
WERE NOTED OVER SOUTHERN WISCONSIN JUST AFTER MIDNIGHT AND PATCHY
DENSE FOG NOTED ON A FEW OF THE WEB CAMS IN THE OSHKOSH AREA.

OTHERWISE FOCUS CONTINUES WITH THE WINTER STORM TO IMPACT MUCH OF
THE AREA. FOR THE BIG PICTURE...A BAND OF HEAVY SNOW STILL LOOKS
ON TARGET FOR AREAS MAINLY NORTHWEST OF THE FOX CITIES LATER TODAY
INTO TONIGHT AND PERHAPS EVEN LINGERING INTO WEDNESDAY MORNING.

BUT PLENTY OF LOOSE ENDS WITH THIS STORM...MAINLY POTENTIALLY LESS
SNOW AMOUNTS OVER EAST CENTRAL WISCONSIN ESPECIALLY TOWARD THE
LAKE SHORE...BUT GREATER CHANCE FOR A MIX OF PCPN WITH A CONCRETE
TYPE OF SNOW DURING THE RUSH HOUR TIME FRAME. MID LEVEL DRYING MAY
DIMINISH THE ACCUMULATION LATER TONIGHT OVER EAST CENTRAL
WISCONSIN OR TURN TO A MIX OF FREEZING DRIZZLE AND LIGHT SNOW.
WITH THE WAA REGION OF THE PCPN SLIDING NORTHWARD...AND THE SYSTEM
DEFORMATION AREA ARRIVING LATER ON...COULD GET A BREAK IN THE
STORM EVENT OVERNIGHT.

THIS DEFORMATION AREA MAY STILL BE PASSING OVER THE AREA THROUGH
AT LEAST THE NOON HOUR WEDNESDAY. REGION OF SNOW GROWTH REGION
INCREASES WEDNESDAY MORNING SO THE SNOW ACCUMULATION WITH GUSTY
WINDS MAY WARRANT AN EXTENSION OF THE WARNING OR AN ADVISORY. BUT
THE CHALLENGE IS THE POTENTIAL BREAK OF THE DRY SLOT LATER THIS
EVENING. LATER SHIFTS CAN TAKE ANOTHER LOOK TO WARRANT EXTENDING
THE WARNINGS LONGER INTO WEDNESDAY MORNING OVER CENTRAL AND EAST
CENTRAL WISCONSIN.

BUT OVERALL NO CHANGE TO THE HEADLINES WITH THE SYSTEM WORKING
INTO IOWA EARLY THIS MORNING.

STRONG WINDS DEVELOPING AHEAD OF THE SURFACE LOW BUT DRIFTING AND
BLOWING SNOW MAY BE HELD IN CHECK OVER EAST CENTRAL WISCONSIN DUE
TO THE MIX POTENTIAL AND RELATIVELY WARMER TEMPS.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 332 AM CST TUE FEB 2 2016

MODELS CONT TO SHOW A SPLIT/AMPLIFIED MEAN FLOW WITH THE DOMINANT
FEATURES BEING A WEST COAST UPR RDG AND A RETROGRADING UPR TROF
FROM THE E-CNTRL CONUS TOWARD CNTRL NOAM BY EARLY NEXT WEEK. THIS
PATTERN WOULD MAINLY KEEP A NW FLOW INTO WI WITH SEVERAL CLIPPER-
TYPE SYSTEMS SWINGING THRU THE AREA. NONE OF THESE SYSTEMS APPEAR
TO BE VERY STRONG...THUS DO NOT SEE MUCH IN THE WAY OF SERIOUS
ACCUMULATIONS. TEMPS ARE FCST TO AVERAGE AT OR SLIGHTLY NORMAL
THRU THE EXTENDED FCST.

INITIALLY...LAKE EFFECT SET-UP IS FAVORABLE FOR N-CNTRL WI EARLY
WED EVENING WITH NW WINDS...8H TEMPS OVER WRN LAKE SUPERIOR AT
AROUND -16C...DELTA-T VALUES IN THE MID TO UPR TEENS AND A LACK OF
A LOW-LEVEL INVERSION. THE PROBLEM FOR HIGHER POPS/BETTER SNOW
ACCUMULATION POTENTIAL WL BE THE APPROACH OF A WEAK SFC RDG WED
NGT WHICH WOULD BACK THE WINDS AND ESSENTIALLY CUT-OFF ANY LAKE
EFFECT. THEREFORE...HAVE CARRIED HI CHC POPS FOR THE SNOWBELT
REGION OF VILAS CNTY WED EVENING AND TAPERED POPS DOWN FOR THE
OVRNGT HOURS. PERHAPS UP TO AN INCH OF SNOW EXPECTED AT MOST. THE
REST OF NE WI SHOULD SEE SOME BREAKS IN THE CLOUD COVER WITH
DIMINISHING WINDS AS THE WEAK SFC RDG APPROACHES. MIN TEMPS TO
RANGE FROM ZERO TO 5 ABOVE NORTH...5 TO 10 CNTRL/E-CNTRL WI AND 10
TO 15 ABOVE NEAR LAKE MI.

A VERY WEAK CLIPPER...ACCOMPANIED BY A MID-LEVEL SHORTWAVE TROF...
WL APPROACH THE WRN GREAT LAKES ON THU. THIS LITTLE SYSTEM APPEARS
TO BE MOISTURE-STARVED...THUS EXPECT TO SEE CLOUDS TO THICKEN
DURING THE DAY WITH A SMALL CHC OF LIGHT SNOW REACHING CNTRL WI
MAINLY DURING THE AFTERNOON. THU LOOKS TO BE THE COOLEST DAY OF
THE EXTENDED FCST WITH MAX TEMPS AROUND 20 DEGS NORTH...LWR TO MID
20S SOUTH.

ANY LIGHT SNOW THAT DOES FALL FROM THIS SYSTEM WL QUICKLY EXIT ERN
WI THU EVENING AND MAY BE NOTHING MORE THAN FLURRIES AT THAT. A
RDG OF HI PRES IS FCST TO BUILD INTO THE UPR MS VALLEY THU NGT AND
ANTICIPATE SKIES TO AT LEAST BECOME PARTLY CLOUDY. WINDS WL BE
FAIRLY LIGHT...SO TEMPS SHOULD AGAIN DROP INTO THE SINGLE DIGITS
ABOVE ZERO NORTH...AROUND 10 ABOVE CNTRL/E-CNTRL WI AND LWR TO MID
TEENS NEAR LAKE MI. THE NEXT VERY WEAK CLIPPER/SHORTWAVE TROF
COMBINATION IS FCST TO PUSH INTO THE UPR MS VALLEY ON FRI...
BRINGING AN INCREASE IN CLOUDS WITH A SMALL CHC OF LIGHT SNOW
REACHING CNTRL WI LATER IN THE DAY. A SW WIND AHEAD OF THE CLIPPER
SHOULD BRING TEMPS CLOSER TO NORMAL FOR EARLY FEBRUARY WITH
READINGS IN THE LWR TO MID 20S NORTH...MID TO UPR 20S SOUTH.

THIS CLIPPER SWINGS THRU NRN SECTIONS OF THE GREAT LAKES FRI NGT
WITH A TRAILING CDFNT SAGGING INTO CNTRL SECTIONS OF WI. HAVE
CONTINUED THE SMALLER CHCOF LIGHT SNOW ACROSS THE FCST AREA...BUT
ANY ACCUMULATIONS APPEAR TO BE MINOR. MODELS ARE SHOWING THIS
CDFNT TO STALL OVER CNTRL WI AND ACTUALLY LIFT A BIT NORTH AS A
WRMFNT ON SAT IN RESPONSE TO A STRONGER CLIPPER SYSTEM SITUATED
WELL TO OUR NW OVER ALBERTA/SASKATCHEWAN. CANNOT RULE OUT
ADDITIONAL LIGHT SNOW CHCS ALONG/NORTH OF THIS SFC BOUNDARY...
WITH MOSTLY CLOUDY SKIES ELSEWHERE. MAX TEMPS ON SAT WL RANGE FROM
THE LWR TO MID 20S NORTH...UPR 20S TO AROUND 30 DEGS SOUTH.

MODELS ARE HAVING SOME ISSUES WITH THE HANDLING OF THIS THIRD
CLIPPER WITH THE GEM FASTER AND WEAKEST...THE GFS AND ECMWF DIFFER
WITH THE INTENSITY. SAT NGT LOOKS TO BE MAINLY DRY WITH WHAT IS
LEFT OF THE WRMFNT TO THE NORTH...THE CLIPPER LOCATED OVER THE
SASKATCHEWAN BORDER AND THE MAIN MID-LEVEL SHORTWAVE TROF SITUATED
OVER THE NRN ROCKIES. AN INCREASE IN ISEN LIFT ACROSS WI WL BRING
BOTH MILDER TEMPS (UPR 20S TO LWR 30S) AND A CHC FOR LIGHT PCPN ON
SUNDAY...ALTHO QPF AMOUNTS LOOK TO BE QUITE LIGHT AS GULF MOISTURE
IS CUT-OFF BY A SRN STREAM STORM ALONG THE GULF COAST. THE BEST
CHC FOR SEEING A MORE WIDESPREAD LIGHT SNOW WOULD BE SUNDAY NGT
INTO MON AS THE CLIPPER PASSES BY TO OUR NORTH AND A STRONGER
SHORTWAVE TROF REACHES THE WRN GREAT LAKES. DUE TO A LACK OF GULF
MOISTURE...ACCUMULATIONS WITH THIS CLIPPER SHOULD BE LIGHT. AS THE
UPR TROF APPROACHES...COOLER AIR ALOFT WL SEND MAX TEMPS ON MON
CLOSER TO NORMAL.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 510 AM CST TUE FEB 2 2016

PATCHY IFR/LIFR CIGS AND VSBYS DUE TO FOG AND STRATUS
WERE OBSERVED EARLY THIS MORNING. VSBYS AND CIGS MAY TEMPORARILY
IMPROVE TO MVFR LEVELS THIS MORNING BEFORE CONDITIONS DETERIORATE
FROM SOUTH TO NORTH LATE MORNING INTO THIS EVENING DUE TO MODERATE
TO HEAVY SNOW. CONDITIONS COULD BE AT OR BELOW AIRPORT MINIMUMS
THIS AFTERNOON AND EVENING AS THE HEAVIEST SNOW FALLS. 6 TO 10
INCHES OF SNOW IS LIKELY IN MOST PLACES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 AM CST
WEDNESDAY FOR WIZ030-031-035>040-045-048>050.

WINTER STORM WARNING FROM NOON TODAY TO 9 AM CST WEDNESDAY FOR
WIZ010>013-018>022-073-074.

WINTER STORM WARNING FROM NOON TODAY TO 3 PM CST WEDNESDAY FOR
WIZ005.
&&

SHORT TERM.....TDH
LONG TERM......KALLAS
AVIATION.......TDH
Hazardous weather outlook, Feb 2, 5:08 AM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
508 AM CST TUE FEB 2 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
508 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A MAJOR WINTER STORM WILL AFFECT THE AREA TODAY AND TONIGHT. THE
HEAVIEST SNOW IS EXPECTED TO FALL FROM CENTRAL THROUGH NORTHEAST
WISCONSIN. STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND
DRIFTING OF THE SNOW. THE SNOW MAY BECOME MIXED WITH SLEET AND
RAIN THROUGH THIS EVENING OVER EAST CENTRAL WISCONSIN. THE
COMBINATION OF FALLING SNOW AND BLOWING AND DRIFTING SNOW WILL
RESULT IN DIFFICULT TRAVEL CONDITIONS. PLEASE CONSULT OUR FORECAST
PRODUCTS FOR THE SPECIFIC SNOW TOTALS AND WINDS EXPECTED IN YOUR
AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED ON WEDNESDAY AS THE
WINTER STORM TRACKS NORTHEAST THROUGH THE GREAT LAKES. GUSTY NORTH
TO NORTHWEST WINDS WILL ALSO CREATE MORE BLOWING AND DRIFTING OF
THE NEW SNOW. SOME TRAVEL IMPACTS MAY LINGER THROUGH THE WEDNESDAY
MORNING COMMUTE.

SEVERAL CLIPPER SYSTEMS ARE FORECAST TO SWEEP THROUGH THE REGION
FROM THURSDAY THROUGH MONDAY. WHILE NONE OF THESE CLIPPERS ARE
EXPECTED TO BRING MUCH SNOW TO THE AREA...SOME ROADS MAY BECOME
SLIPPERY AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY TODAY INTO WEDNESDAY.

LMZ521-522-541>543-031200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
508 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

A STRONG AREA OF LOW PRESSURE IS FORECAST TO IMPACT THE GREAT
LAKES TODAY AND TONIGHT. NORTHEAST GALES ARE EXPECTED THIS
AFTERNOON AND EVENING IN ADVANCE OF THE LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THIS STRONG LOW PRESSURE BEGINS TO MOVE AWAY FROM THE REGION ON
WEDNESDAY...WINDS WILL SHIFT TO THE NORTHWEST WITH GALE FORCE
GUSTS STILL POSSIBLE.

TDH/AK

In the hours before

Special weather statement, Feb 2, 6:41 AM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 AM CST TUE FEB 2 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021600-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
641 AM CST TUE FEB 2 2016

...BE ALERT FOR ICY SPOTS ON UNTREATED ROADS AND SIDEWALKS ALONG
WITH PATCHY DENSE FOG THIS MORNING...

CLEAR SKIES...LIGHT WINDS AND INCREASING MOISTURE FROM AN
APPROACHING WINTER STORM SYSTEM HAVE PRODUCED AREAS OF FOG EARLY
THIS MORNING. SINCE TEMPERATURES ARE BELOW FREEZING...ANY MOISTURE
WHICH COLLECTS ON AREA ROADS AND SIDEWALKS WILL FREEZE. AS A
RESULT...PATCHES OF ICE AND SLIPPERY CONDITIONS MAY DEVELOP FOR
THE MORNING COMMUTE. THE DENSE FOG WILL ALSO PRODUCE VISIBILITIES
ONE QUARTER MILE OR LESS.

SNOW WITH AN APPROACHING STORM SYSTEM IS NOT EXPECTED TO REACH
CENTRAL AND EAST CENTRAL WISCONSIN UNTIL LATE MORNING AND DURING
THE AFTERNOON HOURS OVER NORTHERN WISCONSIN.

BE ALERT FOR THE PATCHES OF ICE AND DENSE FOG AND USE EXTRA
CAUTION DURING THE MORNING COMMUTE.

TDH
Special weather statement, Feb 2, 9:58 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
958 AM CST TUE FEB 2 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
958 AM CST TUE FEB 2 2016

...HEAVY SNOW TRACKING INTO NORTHEAST WISCONSIN THIS AFTERNOON...

LIGHT SNOW WILL TRACK NORTH THROUGH THE AREA DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS. HOWEVER AN AREA OF HEAVY SNOW
BEHIND THIS INITIAL BAND WILL TRACK THROUGH NORTHEAST WISCONSIN
DURING THE AFTERNOON AND EVENING HOURS. THUNDER IS ALSO POSSIBLE
AT TIMES WITH THE BAND OF HEAVY SNOW. EAST WINDS WILL ALSO PICK
UP TO 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ACROSS EAST-
CENTRAL WISCONSIN THIS AFTERNOON INTO THE EARLY EVENING HOURS.

THIS AREA OF HEAVY SNOW WILL BE NEAR...
 APPLETON...OSHKOSH AND STEVENS POINT AROUND NOON.
 GREEN BAY...MANITOWOC AND WAUSAU AROUND 100 PM.
 MERRILL AND OCONTO AROUND 200 PM.
 STURGEON BAY AND RHINELANDER AROUND 300 PM.
 EAGLE RIVER...IRON MOUNTAIN AND WASHINGTON ISLAND AROUND 400 PM.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW. TRAVEL CONDITIONS WILL DETERIORATE
RAPIDLY THIS AFTERNOON ACROSS NORTHEAST WISCONSIN. THE AFTERNOON
AND EVENING COMMUTE WILL BE TREACHEROUS ACROSS THE REGION.
MOTORISTS ARE URGED TO PLAN AHEAD FOR THIS HEAVY SNOW.

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA. PLEASE MONITOR
LOCAL MEDIA OUTLETS AND THE NATIONAL WEATHER SERVICE FOR FURTHER
STATEMENTS.

KURIMSKI
Special weather statement, Feb 2, 11:53 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 AM CST TUE FEB 2 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1153 AM CST TUE FEB 2 2016

...MODERATE TO HEAVY SNOW WILL CONTINUE TRACKING THROUGH
NORTHEAST WISCONSIN THIS AFTERNOON...

AT 1152 AM...AN AREA OF MODERATE TO HEAVY SNOW...CURRENTLY
LOCATED OVER OSHKOSH...APPLETON AND STEVENS POINT...WILL CONTINUE
TRACKING THROUGH NORTHEAST WISCONSIN DURING THE AFTERNOON AND
EVENING HOURS. THUNDER IS ALSO POSSIBLE AT TIMES WITH THE BAND OF
HEAVY SNOW. EAST WINDS WILL ALSO PICK UP TO 15 TO 30 MPH WITH
GUSTS TO AROUND 40 MPH ACROSS EAST-CENTRAL WISCONSIN THIS
AFTERNOON INTO THE EARLY EVENING HOURS.

THIS AREA OF HEAVY SNOW WILL BE NEAR...
 GREEN BAY...SHAWANO AND WAUSAU AROUND 100 PM.
 MERRILL AND OCONTO AROUND 200 PM.
 STURGEON BAY AND RHINELANDER AROUND 300 PM.
 EAGLE RIVER...IRON MOUNTAIN AND WASHINGTON ISLAND AROUND 400 PM.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS AREA OF HEAVY SNOW. TRAVEL CONDITIONS WILL DETERIORATE
RAPIDLY THIS AFTERNOON ACROSS NORTHEAST WISCONSIN. THE AFTERNOON
AND EVENING COMMUTE WILL BE TREACHEROUS ACROSS THE REGION.
MOTORISTS ARE URGED TO PLAN AHEAD FOR THIS HEAVY SNOW.

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA. PLEASE MONITOR
LOCAL MEDIA OUTLETS AND THE NATIONAL WEATHER SERVICE FOR FURTHER
STATEMENTS.

KURIMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 winter storm. Local standard time, as filed.

Winter Storm, Langlade

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Langlade forecast zone
Reported by
Unknown
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

About 6 inches of snow fell in the Antigo and White Lake areas as the storm passed.

Winter Storm, Northern Oconto

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Northern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

About 6 inches of snow fell near Mountain as the storm passed.

Winter Storm, Southern Marinette

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Southern Marinette forecast zone
Reported by
Unknown
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

About 6 inches of snow fell across southern Marinette County as the storm passed.

Winter Storm, Marathon

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Marathon forecast zone
Reported by
COOP Observer
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

The highest storm total snowfall in Marathon County was 6.5 inches in Spencer.

Winter Storm, Shawano

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Shawano forecast zone
Reported by
COOP Observer
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

The highest storm total snowfall in Shawano County was 7.2 inches near Pulcifer.

Winter Storm, Menominee

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Winter Storm, Southern Oconto

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Southern Oconto forecast zone
Reported by
Trained Spotter
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

The highest storm total snowfall in southern Oconto County was 7.5 inches at Suring.

Winter Storm, Door

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Door forecast zone
Reported by
COOP Observer
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

The highest storm total snowfall in Door County was 6.0 inches at Sturgeon Bay. The 6.0 inches of snow that fell at Sturgeon Bay broke the previous record of 4.5 inches that was set in 1953.

Winter Storm, Outagamie

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Outagamie forecast zone
Reported by
COOP Observer
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

The highest storm total snowfall in Outagamie County was 6.0 inches in New London. The 5.8 inches of snow that fell in Appleton broke the previous record of 4.8 inches that was set in 1986.

Winter Storm, Brown

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Brown forecast zone
Reported by
COOP Observer
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

The highest storm total snowfall in Brown County was 6.0 inches in the Suamico area.

Winter Storm, Kewaunee

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Kewaunee forecast zone
Reported by
COOP Observer
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

The highest storm total snowfall in Kewaunee County was 6.0 inches in Kewaunee.

Winter Storm, Winnebago

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Winnebago forecast zone
Reported by
Public
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

The highest storm total snowfall in Winnebago County was 6.2 inches in the Neenah area.

Winter Storm, Calumet

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Calumet forecast zone
Reported by
Unknown
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

Winter Storm, Manitowoc

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Manitowoc forecast zone
Reported by
Unknown
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

Winter Storm, Wood

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Wood forecast zone
Reported by
Trained Spotter
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

The highest storm total snowfall in Wood County was 7.2 inches near Wisconsin Rapids.

Winter Storm, Portage

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Portage forecast zone
Reported by
Amateur Radio
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

The highest snowfall totals from the storm in Portage County included 7.0 inches near Plover and 6.9 inches southeast of Amherst. The 5.5 inches of snow that fell in Stevens Point broke the previous record of 4.0 inches that was set in 1934 and equaled in 2004.

Winter Storm, Waupaca

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Waupaca forecast zone
Reported by
COOP Observer
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

The highest storm total snowfall in Waupaca County was 7.6 inches southwest of Big Falls.

Winter Storm, Waushara

When
February 2, 12:00 PM CST to February 3, 12:00 AM CST
Where
Waushara forecast zone
Reported by
Trained Spotter
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

The highest storm total snowfall in Waushara County was 7.5 inches in the Wautoma area.

Winter Storm, Vilas

When
February 2, 3:00 PM CST to February 3, 12:00 PM CST
Where
Vilas forecast zone
Reported by
Public
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

The highest snowfall totals included 7.8 inches at Lac du Flambeau, and 7.0 inches at Rest Lake and near Manitowish Waters.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2016Every state in 2016This day in weather historyWarnings in Wisconsin, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614368, 614369, 614370, 614371, 614372, 614373, 614374, 614375, 614376, 614377, 614378, 614379, 614381, 614382, 614383, 614384, 614385, 614386, 614366.